Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 46, NWS St. Louis, MO

January 19, 2020Franklin County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 19, 2020, 10:31 AM CST for Franklin County, Missouri. It took effect at Jan 19, 2020, 7:12 PM CST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2020, 10:31 AM CST (16:31 UTC)
In effect from
Jan 19, 2020, 7:12 PM CST
Expired
Jan 20, 2020, 9:21 PM CST
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Franklin County, MO

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 16.88 ft at Jan 20, 2020, 1:00 PM CST.

actionminormoderate510152001/1901/2001/2101/22
Action stage
13 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

131 
WGUS43 KLSX 191631
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1031 AM CST Sun Jan 19 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...

  Bourbeuse River at Union

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-202230-
/O.NEW.KLSX.FL.W.0046.200120T0112Z-200122T1225Z/
/UNNM7.1.ER.200120T0112Z.200120T1800Z.200121T0625Z.NO/
1031 AM CST Sun Jan 19 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Bourbeuse River at Union
* from this evening to Wednesday morning.
* At 10:00 AM Sunday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  crest near 16.5 feet by Monday early afternoon. The river is 
  forecast to fall below flood stage by early Tuesday morning.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/20  01/21  01/22  01/23  01/24

Bourbeuse River
  Union           15.0   13.98      16.4   13.7    6.7    4.4    3.6

&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       

$$
4 follow-up statements
344 
WGUS83 KLSX 200308
FLSLSX
Flood Statement
National Weather Service St Louis MO
908 PM CST Sun Jan 19 2020

...The flood warning continues for the following rivers in Missouri..

  Bourbeuse River at Union

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-210307-
/O.CON.KLSX.FL.W.0046.000000T0000Z-200122T1225Z/
/UNNM7.1.ER.200120T0007Z.200120T1800Z.200121T0625Z.NO/
908 PM CST Sun Jan 19 2020

The Flood Warning continues for
  the Bourbeuse River at Union
* until Wednesday morning.
* At  8:30 PM Sunday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet by tomorrow early 
  afternoon, then fall below flood stage early Tuesday morning.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/20  01/21  01/22  01/23  01/24

Bourbeuse River
  Union           15.0   15.29      16.4   13.7    6.7    4.4    3.6


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$
672 
WGUS83 KLSX 201614
FLSLSX
Flood Statement
National Weather Service St Louis MO
1014 AM CST Mon Jan 20 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Bourbeuse River at Union

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-212213-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-200122T1552Z/
/UNNM7.1.ER.200120T0007Z.200121T0000Z.200121T0952Z.NO/
1014 AM CST Mon Jan 20 2020

The Flood Warning continues for
  the Bourbeuse River at Union
* until Wednesday morning.
* At 9:30 AM Monday the stage was 16.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.9 feet by this evening, then
  fall below flood stage early tomorrow.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/21  01/22  01/23  01/24  01/25

Bourbeuse River
  Union           15.0   16.67      14.4    6.7    4.4    3.6    3.2


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$
032 
WGUS83 KLSX 210232
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CST Mon Jan 20 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Bourbeuse River at Union

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-220231-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-200122T0830Z/
/UNNM7.1.ER.200120T0007Z.200120T2030Z.200121T0230Z.NO/
832 PM CST Mon Jan 20 2020

The Flood Warning continues for
  the Bourbeuse River at Union
* until late Tuesday night.
* At  8:00 PM Monday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  this evening.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/21  01/22  01/23  01/24  01/25

Bourbeuse River
  Union           15.0   15.28      10.5    6.1    4.3    3.6    3.2


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$
760 
WGUS83 KLSX 210321
FLSLSX
Flood Statement
National Weather Service St Louis MO
921 PM CST Mon Jan 20 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Bourbeuse River at Union

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-210351-
/O.CAN.KLSX.FL.W.0046.000000T0000Z-200122T0830Z/
/UNNM7.1.ER.200120T0007Z.200120T2030Z.200121T0222Z.NO/
921 PM CST Mon Jan 20 2020

The Flood Warning is cancelled for
  the Bourbeuse River at Union.
* At  9:00 PM Monday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at  8:22 PM Monday.
* The river will continue falling to 6.1 feet by Wednesday morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/21  01/22  01/23  01/24  01/25

Bourbeuse River
  Union           15.0   14.41      10.5    6.1    4.3    3.6    3.2


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:30 AM CST, 5 hours 1 minute earlier.

Area forecast discussion, Jan 19, 5:30 AM CST, 5 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
530 AM CST Sun Jan 19 2020

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 208 AM CST Sun Jan 19 2020

Focus thru the period continues to be temps thru tonight, then
turning to precip chances on Mon. Ongoing headlines continue.

Surface ridge continues to build into the region thru the period.
Area is expected to remain under deep cyclonic flow today, which
shud lead to continued cloud cover. NW winds with gusts in the 20
to 25 kts range are expected to continue thru this afternoon.
Winds shud gradually diminish this evening as the pressure
gradient relaxes. Going forecast for temps appears to be on track
and have only made minor changes to the going forecast. Likewise,
only minor changes to temps tonight as CAA continues as the ridge
continues to build into the area. With lighter winds expected
tonight, wind chill values remain just under advisory criteria.

Focus then turns to precip chances for Mon. Models continue to
depict a potent s/w dropping across western portions of the area
on Mon afternoon into the evening. Model solns differ somewhat on
precip location with some high level frontogenesis along the SW
flank, pushing precip further from the s/w track. Have generally
aligned PoPs along and ahead of the s/w into Mon evening. This
shud be a low QPF system, but with very cold air in place, SLRs
will be high. Still, models suggest system weakening as it
arrives. Going forecast for PoPs and snow may be too low, but
confidence is lower on where higher band of snow will setup.

Tilly

.LONG TERM...  (Monday through Next Saturday)
Issued at 311 PM CST Sat Jan 18 2020

The models are consistent that a strong northwest flow shortwave
will drop southward through our area Monday afternoon and
evening. Although the surface/boundary layer will continue to be
dry with surface ridging over our area, it appears that there
will likely be at least flurries ahead of this shortwave on
Monday and Monday evening. Could not rule out a brief period of
light snow Monday afternoon and evening, mainly across central
and southeast MO leading to a dusting of snow accumulation. Will
see the start of a warming trend by Tuesday afternoon due to
rising upper level heights, and as the surface wind becomes
southerly as the surface ridge finally shifts east of the region.
The chance of precipitation will return to much of the forecast
area by Wednesday night as south-southwesterly winds bring
increasing low level moisture into our area ahead of an
approaching upper level trough. The chance of precipitation will
continue for the remainder of the work week as an upper level low
and associated surface low shift eastward through our area. The
operational GFS model is further north with the track of the
surface low which would favor a precipitation type of mainly
liquid rain, while the ECMWF model is further south with the path
of the surface low which would favor a wintry mix. For now will
lean toward the warmer model solution, but there still may be a
wintry mix during the late night and early morning hours, mainly
across northeast MO and west central IL.

GKS
&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 530 AM CST Sun Jan 19 2020

VFR flight conditions through the morning hours today will give
way to MVFR SC deck developing across the region with highest
coverage along and east of Mississippi River by this afternoon. So
kept MVFR ceilings over KUIN with scattered coverage at rest of
TAF sites. Otherwise, gusty northwest winds will persist then
should gradually diminish by sunset. SC will lift and scatter out
by early this evening.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     20   9  21  13 /   0   0  10  10
Quincy          10   1  15   6 /   0   0  10   5
Columbia        20   7  18   9 /   0   0  40  10
Jefferson City  22   8  20   9 /   0   0  40  10
Salem           20  11  25  14 /   0   0   5   5
Farmington      27  10  23  12 /   0   0  20  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory until noon CST today for Knox MO-Lewis MO.

IL...Wind Chill Advisory until noon CST today for Adams IL-Brown IL.

&&

WFO LSX
Hazardous weather outlook, Jan 19, 4:36 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
436 AM CST Sun Jan 19 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
436 AM CST Sun Jan 19 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Wind chills of 15 degrees below zero are expected across parts of
northeast Missouri and west-central Illinois this morning. A Wind
Chill Advisory is in effect for this area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:47 PM CSTRiver Flood WarningLSXCallaway, Osage54 hr
Jan 18, 9:49 PM CSTRiver Flood WarningLSXJefferson23 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.